Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 121, NWS Shreveport, LA

May 18, 2016Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at May 18, 2016, 9:25 PM CDT for Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
May 18, 2016, 9:25 PM CDT (02:25 UTC)
Expired
May 19, 2016, 3:05 PM CDT
In force
18 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 21.73 ft at May 17, 2016, 10:00 PM CDT.

actionminormoderate202505/1905/20
Action stage
23.5 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

507 
WGUS44 KSHV 190225
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT WED MAY 18 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-192005-
/O.NEW.KSHV.FL.W.0121.160519T0225Z-160519T2005Z/
/DEKT2.1.ER.160518T1200Z.160519T0100Z.160519T0205Z.NO/
925 PM CDT WED MAY 18 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Red River Near Dekalb.
* until Thursday afternoon...or until the warning is cancelled.
* AT  8:00 PM Wednesday The stage was 24.9 feet. 
* Flood stage is 24.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tonight.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

10
1 follow-up statement
769 
WGUS84 KSHV 191117
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CDT THU MAY 19 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-191147-
/O.CAN.KSHV.FL.W.0121.000000T0000Z-160519T2005Z/
/DEKT2.1.ER.160518T1200Z.160519T0100Z.000000T0000Z.NO/
617 AM CDT THU MAY 19 2016

The flood warning is cancelled for
  the Red River Near Dekalb, Texas at Pecan Point.
* At 500 AM Thursday the stage was 19.6 feet. 
* Flood stage is 24 feet. 
* Forecast...The river will fall to 18.0 feet by Friday
  morning.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 18, 7:54 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 18, 7:54 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
754 PM CDT WED MAY 18 2016

.AVIATION...
For the 19/00Z TAFS...A range of ceilings to begin this TAF period
as most sites are in the MVFR category, especially where rain has
been occurring. Some improvement to low VFR has been observed and
this will continue through early evening, but do expect MVFR and
possibly some IFR ceilings to return overnight/Thursday morning at
most locations. Periods of light rain showers will also continue
through much of this evening, especially along the I-20 terminals
in NE TX/N LA. More widespread convection is expected on Thursday
as an upper level trough approaches from the west. Surface winds
will continue with an E/NE component, ranging from near 5-10 kts.
/19/

&&

.PREV DISCUSSION... /issued 335 PM CDT WED MAY 18 2016/

DISCUSSION...
A weak upper wave moving over the ArkLaTex today has resulted in a
persistent band showers along the Interstate 20 corridor between
Tyler and Minden. Radar trends over the last couple of hours
indicate the showers are weakening and beginning to scatter. Light
to moderate rain will likely persist through the early evening
hours as the upper wave progresses eastward, but a gradual
weakening trend should also continue.

A large upper trough over the Desert Southwest is expected to
slowly move east and across the Southern Plains Thursday through
Friday. Ahead of the trough, a broad area of large scale ascent
will spread over the region. This should result in a large area of
showers and thunderstorms developing across Central Texas, which
will spread eastward and across most of the CWA by Thursday
afternoon. The best chances for rain should be along and south
of Interstate 30. The 12z GFS/ECMWF remain fairly consistent in
suggesting a band of heavier rainfall will develop across Western
Louisiana and East Texas south of I-20 Thursday evening through
the early morning hours of Friday. The upper trough will have a
positive tilt, so rain is expected to persist across Southern
Arkansas and much of Louisiana into Friday afternoon. However, the
precipitation should completely exit the area by Friday evening.
Generally, south of I-30, rainfall amounts of 1 to 3 inches are
possible with lesser amounts to the north. Isolated flooding from
training cells cannot be ruled out in flood-prone areas, but a
widespread flood threat is not anticipated.

Dry and warm weather should return for the weekend an upper ridge
moves across the Plains and Mississippi River Valley. Daytime
high temperatures should rise into the low to mid 80s areawide
Saturday and Sunday, which is very close to normal for this time
of year.

Southwesterly flow aloft will return early next week as the upper
ridge moves eastward and another large trough develops over the
Western CONUS. Daily chances for isolated to scattered
thunderstorms are expected Monday through Wednesday. The best
chances for any rain should be across the northwest half of the
area in the extended periods.

09

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  74  62  79 /  20  80  80  40
MLU  59  76  63  78 /  20  50  80  50
DEQ  56  68  56  77 /  20  70  70  20
TXK  57  68  58  76 /  20  70  70  40
ELD  56  71  59  75 /  20  70  80  50
TYR  60  69  61  78 /  30  80  80  20
GGG  60  70  61  78 /  20  80  80  30
LFK  64  76  64  82 /  20  80  80  40

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/09
Hazardous weather outlook, May 18, 12:00 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 18 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1200 PM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF EAST TEXAS AND NORTHWEST LOUISIANA TODAY. HOWEVER...SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEK WITH
THE BEST CHANCES FOR RAIN EXPECTED THURSDAY AND INTO FRIDAY
MORNING. RAINFALL TOTALS OF TWO TO THREE INCHES WILL BE POSSIBLE
DURING THIS TIME FRAME WITH THE HEAVIER AMOUNTS EXPECTED ACROSS
PORTIONS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

09

Nearby

River Flood Warnings in Texas, 2016River Flood Warnings in Arkansas, 2016River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.